MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER48D; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER48D; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 702-04-48D
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/10/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The following information was provided: it was reported via phone; i'm calling in reference to a stryker titanium to acetabular cup model: 702-04-408-d, lot number: 23670251a as in apple and i would like to verify whether this lot has been included in any recall safety notices or an investigation.Pt had an initial total hip replacement procedure in (b)(6) 2024 with stryker implants.Pt.Started to experience pain within months after the procedure.Received shots for the pain and had 2 er visits as a result of the pain.A cat scan revealed a fracture.Revision was performed for mechanical failure.Had an mri which confirmed that the implants had failed.Changed acetabular cup and v-40 ball during revision.Has received advise from legal counsel (has not retained legal counsel yet) and has filed a report with the fda.Left hip.Update per medwatch mw5185322: device failure on (b)(6) 2024, i underwent a total left hip replacement using a stryker trident ii tritanium clusterhole acetabular shell (702-04-48d, lot 23670251a at (b)(6) hospital in (b)(6).Although i was expected to be discharged the same day, i remained hospitalized for four days due to uncontrolled postoperative pain requiring fentanyl.From the time of surgery onward, i consistently reported deep postoperative pain to my implanting surgeon, dr.(b)(6).Despite follow-up care, the pain persisted and worsened.In (b)(6) 2025, i was diagnosed with "tendonitis" and referred for injections, which provided no improvement.By (b)(6) 2025, i became unable to bear weight on the left leg.On (b)(6) 2025, i presented to the (b)(6) emergency department with severe pain and inability to ambulate.I was treated with fentanyl and discharged with instructions to follow up with my surgeon.At the next appointment the pa documented chronic pain since surgery and ordered a ct scan.The ct scan showed an incomplete healing left ischial tuberosity fracture anteriorly.I required another er visit on (b)(6) 2025 for uncontrolled pain, receiving multiple doses of fentanyl and droperidol.Second opinion & diagnostic findings: due to lack of improvement, i sought a second orthopedic opinion.I consulted dr.(b)(6) on (b)(6) 2025.He ordered a 3-phase bone scan and detailed mri, which demonstrated: loosening of the acetabular cup, mechanical failure of the implanted shell, failure of the component to remain stable revision surgery was recommended.I was referred to dr.(b)(6), md, (b)(6), who confirmed loosening and mechanical failure.I underwent revision total hip arthroplasty on (b)(6) 2025 at (b)(6) hospital in (b)(6).All explanted components are stored by the hospital for evaluation if needed.I am submitting this medwatch report to document a suspected device malfunction involving this implanted acetabular shell, which resulted in significant pain, disability, and required revision surgery.
 
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There has been similar event(s) for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.

Brand Name
TRIDENTII TRITANIUM CLUSTER48D
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key25091652
Report Number0002249697-2026-00377
Device Sequence Number5005096
Product Code JDI
UDI-Device Identifier07613327343861
UDI-Public07613327343861
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K250989
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number702-04-48D
Device Lot Number23670251A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2026
Initial Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age54 YR
Patient SexFemale
Patient Weight107 KG
Patient EthnicityNon Hispanic
Patient RaceWhite